Alert archive / Vermont / Wind Advisories in 2011
Wind Advisory 11, NWS Burlington, VT
NWS Burlington, VT issued this wind advisory at Oct 19, 2011, 12:47 PM EDT for 5 counties in Vermont. It took effect at Oct 19, 2011, 2:00 PM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2011, 12:47 PM EDT (16:47 UTC)
- In effect from
- Oct 19, 2011, 2:00 PM EDT
- Expired
- Oct 20, 2011, 4:08 AM EDT
- In force
- 14 hr
- Issued by
- NWS Burlington, VT
Counties Addison County, VT, Chittenden County, VT, Franklin County, VT, Lamoille County, VT, Rutland County, VT
The radar
The Burlington radar (KCXX), 28 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1803 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
078 WWUS71 KBTV 191647 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1247 PM EDT WED OCT 19 2011 VTZ006-016>019-200245- /O.NEW.KBTV.WI.Y.0011.111019T1800Z-111020T1200Z/ LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1247 PM EDT WED OCT 19 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THURSDAY. * LOCATIONS...THE WESTERN SLOPES OF THE GREEN MOUNTAINS. * HAZARDS...GUSTY SOUTHEAST DOWNSLOPE WINDS. * WINDS...SOUTHEAST 10 TO 20 MPH WITH GUSTS UP TO 50 MPH. * TIMING...THIS AFTERNOON AND TONIGHT. * IMPACTS...SCATTERED POWER OUTAGES DUE TO DOWNED TREES AND POWERLINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF BETWEEN 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ JMG
2 follow-up statements
087 WWUS71 KBTV 200234 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1034 PM EDT WED OCT 19 2011 VTZ006-016>019-201200- /O.CON.KBTV.WI.Y.0011.000000T0000Z-111020T1200Z/ LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 1034 PM EDT WED OCT 19 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND ADVISORY...UNTIL 8 AM EDT THURSDAY. * LOCATIONS...THE WESTERN SLOPES OF THE GREEN MOUNTAINS. * HAZARDS...GUSTY SOUTHEAST DOWNSLOPE WINDS. * WINDS...EAST 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...TONIGHT. * IMPACTS...SCATTERED POWER OUTAGES DUE TO DOWNED TREES AND POWERLINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF BETWEEN 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
823 WWUS71 KBTV 200808 NPWBTV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 408 AM EDT THU OCT 20 2011 VTZ006-016>019-200915- /O.CAN.KBTV.WI.Y.0011.000000T0000Z-111020T1200Z/ LAMOILLE-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON- EASTERN RUTLAND- INCLUDING THE CITIES OF...JOHNSON...STOWE...ENOSBURG FALLS... RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD... KILLINGTON 408 AM EDT THU OCT 20 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND ADVISORY FOR THE WESTERN SLOPES OF THE GREEN MOUNTAINS...AS WELL AS LAMOILLE COUNTY IN VERMONT. WINDS ACROSS THE AREA ARE NOT EXPECTED TO REACH ADVISORY CRITERIA...ALTHOUGH SOME GUSTS TO 40 MPH ARE POSSIBLE. $$ JN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 19, 12:46 PM EDT, 1 minute earlier.
Area forecast discussion, Oct 19, 12:46 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 1246 PM EDT WED OCT 19 2011 .SYNOPSIS... A DOUBLE-BARRELED LOW PRESSURE SYSTEM WILL AFFECT THE AREA TODAY INTO FRIDAY. HIGH PRESSURE BUILDS IN OVER THE REGION FOR THE WEEKEND...FOLLOWED BY ANOTHER LOW PRESSURE SYSTEM FOR MONDAY AND TUESDAY OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AS OF 1246 PM EDT WEDNESDAY...HAVE UPDATED FORECAST TO INCREASE WIND/WIND GUSTS INTO THIS EVENING/OVERNIGHT BASED OFF INCOMING HI- RES HRRR/WRF DATA. AS A RESULT...THIS WARRANTS ISSUANCE OF A WIND ADVISORY ALONG OUR WESTERN GREEN MTN SLOPE COMMUNTIES FOR THE REMAINDER OF THE DAY INTO TONIGHT. WHILE MAGNITUDE OF THIS EVENT IS ON THE MARGINAL SIDE...ENOUGH CONFIDENCE LOOKING AT THE 12Z SOUNDING PROFILES TO SUGGEST AT LEAST SOME GUSTS IN THE 40-50 MPH RANGE...MAINLY IN THE FAVORED SOUTHEASTERLY GAP WIND LOCATIONS ABOVE 1000 FEET OR SO. NORTHEASTERLY WINDS ALSO LIKELY TO TREND QUITE GUSTY (35-45 MPH) IN THE ST LAWRENCE VALLEY THIS EVENING/TONIGHT...BUT FEEL STRONGER GUSTS SHOULD REMAIN ALOFT HERE THUS PRECLUDING ADVISORY ISSUANCE IN THESE LOCALES. REST OF FORECAST UNCHANGED WITH SHOWERS/ON AND OFF PERIODS OF LIGHT RAIN STILL PROGGED TO PUSH INTO THE REGION LATER TODAY/TONIGHT. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/... AS OF 415 AM EDT WEDNESDAY...AS OF THURSDAY MORNING...COASTAL SYSTEM WELL OFFSHORE...LEAVING THE CWA UNDER THE INFLUENCE OF LOW OVER THE GREAT LKS REGION. BOUNDARY/FRNT ASSOCIATED WITH THE LOW LIFTS N OF THE AREA DURING THE DAY. CWA WILL END UP IN DRY SLOT PORTION OF THE LOW AS SYSTEM OFFSHORE STILL CREATING MOISTURE GAP OVER US. EVEN WITH THIS SETUP...THE AREA WILL SEE SHOWER ACTIVITY THROUGHOUT THE DAY W/ FOCUS OVER N NY. SSW FLOW DEVELOPS OVER AREA THURS EVENING AS LOW LIFTS WEST OF THE ST LAW VALLEY. BRIEF WARMUP OVERNGT W/ FOCUS OF ANY -RW OVER N NY ONCE AGAIN...W/ LITTLE TO NONE OVER POINTS WEST OF THE CVLY. THIS TREND WILL CONTINUE INTO FRIDAY UNTIL LOW MVS NORTH OF AREA...WHICH WILL THEN SHIFT REMAINING PRECIP POTENTIAL TO THE HIR ELEV AS WINDS SHIFT FROM SSW TO WNW. OVERALL WIND QPF POTENTIAL WANING THRU PERIOD. ADDITIONAL AMTS UP TO 0.10" TO 0.25"...WITH WINDS SHOWING GUST POTENTIAL TO NEAR 20 TO 30 MPH AS LOW SHIFTS NORTH OF THE REGION...ESPECIALLY OVER HIR TRRN. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 415 AM EDT WEDNESDAY...MAIN UPPER LOW LIFTS INTO EASTERN CANADA FRIDAY NIGHT...BUT SHEAR AXIS REMAINS BACK ACROSS THE AREA AND WITH SECONDARY SHORTWAVE APPROACHING ON SATURDAY...STILL CANNOT RULE OUT THE POSSIBILITY OF SOME SHOWERS...ESPECIALLY ON SATURDAY. THUS GOING FORECAST OF SLIGHT CHANCE TO CHANCE WORDING OF SHOWER POTENTIAL LOOKS GOOD. EVENTUALLY THIS FEATURE WEAKENS AS IT MOVES EAST OF THE AREA SATURDAY NIGHT AND THUS LOOKING AT TREND OF DRIER WEATHER LATE SATURDAY NIGHT INTO SUNDAY. SHOULD ALSO SEE MORE SUN ON SUNDAY. THE DRY WEATHER CONTINUES ON MONDAY WITH SOUTHWEST FLOW ALOFT OVER THE AREA... BRINGING TEMPERATURES A FEW DEGREES ABOVE SEASONAL NORMALS. ANOTHER SHORTWAVE TROUGH MOVES INTO THE AREA MONDAY NIGHT INTO TUESDAY FOR A SLIGHT CHANCE/CHANCE OF SHOWERS. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... THROUGH 12Z THURSDAY...EXPECT LOW LEVEL WIND SHEAR TO DEVELOP AROUND 00Z AND CONTINUE THROUGH THE REMAINDER OF THE PERIOD. MOST LOCATIONS WILL HAVE AN EAST OR NORTHEAST SURFACE WIND AROUND 10 KNOTS WITH SOUTHEAST WINDS AROUND 2000 FEET AT SPEEDS OF 40 TO 50 KNOTS. OTHERWISE LOOKING AT VFR CONDITIONS THROUGH AT LEAST 18Z BEFORE CEILINGS LOWER INTO THE MVFR CATEGORY BY LATE AFTERNOON AND CONTINUE THROUGH THE REST OF THE PERIOD. AT THE SAME TIME VISIBILITIES WILL BE LOWERING INTO THE MVFR AND IFR CATEGORIES LATE IN THE DAY AND CONTINUING THROUGH THE PERIOD AS A LARGE RAIN SHIELD IS EXPECTED TO MOVE UP INTO THE REGION. OUTLOOK 12Z THURSDAY THROUGH SUNDAY...MAINLY VFR CONDITIONS WL PREVAIL THURS INTO FRIDAY...BUT SOME SCATTERED SHOWERS WITH AN EMBEDDED THUNDERSTORM WL BE POSSIBLE ON THURS...WITH BRIEF PERIOD OF MVFR CONDITIONS. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...WIND ADVISORY UNTIL 8 AM EDT THURSDAY FOR VTZ006-016>019. NY...NONE. && SYNOPSIS...JN NEAR TERM...JMG SHORT TERM...JN LONG TERM...EVENSON AVIATION...EVENSON/BOYD
Hazardous weather outlook, Oct 19, 4:24 AM EDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 424 AM EDT WED OCT 19 2011 NYZ026>031-034-035-087-VTZ001>012-016>019-200830- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 424 AM EDT WED OCT 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. A PERIOD OF WIDESPREAD...THOUGH GENERALLY LIGHT TO MODERATE RAINFALL IS EXPECTED TO DEVELOP ACROSS THE REGION LATER TODAY INTO THURSDAY. AT THIS TIME...FLOODING IS NOT EXPECTED. GUSTY WINDS TO NEAR ADVISORY LEVELS MAY ALSO ACCOMPANY THIS SYSTEM ALONG THE WESTERN SLOPES OF THE GREEN MOUNTAINS AND IN PORTIONS OF THE SAINT LAWRENCE VALLEY TONIGHT...THOUGH ARE NOT EXPECTED TO BE PARTICULARLY EXCESSIVE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. GUSTY WINDS WILL BEGIN TO ABATE ON THURSDAY AS SURFACE LOW LIFTS INTO SOUTHERN CANADA. PRECIPITATION WILL ALSO LIGHTEN UP CONSIDERABLY AS WELL...WITH REMAINING FOCUS OVER NORTHERN NY AS A RESULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.